Feedback please on ropinerole (Requip... - Parkinson's Movement

Parkinson's Movement
17,554 members17,519 posts

Feedback please on ropinerole (Requip), benefits/issues when removed.

Becci
Becci

Okay, here's the scoop: I was diagnosed 2002, and had been feeling great most days with the usual down time after busy days, stress, etc., except for OCD and other side effects from Requip. PD off times are much worse since neuro's attempts to remove the Requip, (from 12 mg./a.m. to 1 mg./3xda. currently), to control OCD. Was taking carb/levo., 5/day 25/100, now 7/day; plus azilect, amantadine, before and since. Eliminating Requip completely has been unsuccessful. Now have mood swings, low energy, increased off time, diabetes-like symptoms; healthcare provider says blood sugar, thyroid are fine according to a blood test. Most days it takes at least 1 1/2 hours to begin to do anything.

5 Replies
oldestnewest

Becci

I feel for you. For what its worth i recognize alot of the symptoms and mine were due to a med change.

I take OCDs very seriously and have friends who have come off requip. They talk about it taking a year to come off and get settled again. Hang in there.

Becci
Becci in reply to Hikoi

You mean I WILL feel better again?? HOORAY! I have every hope! Thank you for your response.

Hikoi
Hikoi in reply to Becci

Becca

Im not sure how or how long since you decreased your meds but you may be doing it a bit fast for your body to have time to adjust. I wonder if you have heard of dopamine agonist withdrawal syndrome DAWS. I found some information on it today and have copied from one article. Hope this is helpful.

SYDNEY, AUSTRALIA – Nearly one-quarter of patients decreasing or stopping dopamine agonist therapy experience dopamine agonist withdrawal syndrome, and one third of those suffer severe symptoms, according to results from the EuroDaws study.

The researchers suggested there was considerable potential for misdiagnosis of the withdrawal syndrome, which is similar to drug withdrawal for addictive drugs, and the symptoms could also be confused with non–motor fluctuations.

"When we do decide to take them off the treatment, it has to be done in a very slow, gradual manner, and you really have to observe them," Ms. Parry said.

Hi Becci, I was dxd 9 yrs ago & have taken Requip most of that time. My highest dose was 16mg daily & the side effects began after approx 5 yrs. These were OCD eating = 3 stones, itchy flaky skin, swelling of the feet & ankles. I gradually reduced my dosage under med support to 8 mg daily which suits me - none of the side-effects but the benefits re tremor & stiffness. I found that using 4mg & 2 mg Requip at intervals during the day worked well for the reduction which took over 6 months.

dopamine agonist withdrawal symptoms can lead to depression and worsening Parkinson's symptoms. you should stay on a low dose rather than none at all.

You may also like...